Tuesday, July 29, 2014

Sunday, October 04, 2009 Brooke, Community Member, asks

Q: Am I experiencing the Vyvanse crash or am I on the wrong dose?

I am 40 years old and just started Vyvanse 4 days ago, 30mg. My symptoms seem to be different from others. I feel great for the first 3-4 hours after taking git at 7am. Focused, motivated, relaxed, etc. But the I gradually start with a heavy head feeling with a slight headache and get sleepy. This worsens as the day goes on and by dinner time I can hardly stay awake and just have a hangover like feeling. I am sleeping better than I have in years though. Is this the "crash" i am hearing about? I almost feeli like I might need to take another 30mg mid day but havent tried because my dr has me scared about taking exactly as prescribed. Do you think this means I need a higher dose so the focused, motivated feeling lasts longer thean 4 hours?

Answer This
Answers (2)
Eileen Bailey, Health Guide
10/ 8/09 9:32am

Brooke

 

Thank you for your question and welcome to ADHDCentral.com.

 

I am not a medical professional and would not be able to provide you with medical advice.

 

Different people react differently to medications. Therefore, what may work for one person may not work for another. It sounds as if this medication is not working optimally for you and you should discuss how you are feeling and what you are experiencing with your doctor. He or she would be best able to determine if you should try a different dose or take an additional dose later in the day.

 

For more information:

 

Frequently Asked Questions: Medications

 

Side Effects of Commonly Prescribed Medications for ADHD

 

Tips for Managing Side Effects

 

Eileen

Reply
Lauren, Community Member
10/29/10 12:05am

Hello Brooke,

 

My Dr. discussed this with me and suggested that he might prescribe adderall in the afternoon, for this purpose. This is because I work 46hrs/wk and also attend college in the evenings (along with 2 children and 2 step-children).  I too am taking Vyvanse, 20mg, and feel great and focused for a period of time.  I felt the same way for the first week, however, it is not as noticable now (3rd week). I say not as noticable, however, I have a feeling that my Dr. will up my dosage next week.  Perhaps this will help me? I have found that caffeine helps me when I have this "crash" feeling.

 

Lauren

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Brooke, Community Member— Last Modified: 11/05/12, First Published: 10/04/09